Athens 2016 Registration Programme Exhibitor Information Virtual Exhibition Satellite Meetings
ATHENS escrs

Posters

Search Abstracts by author or title
(results will display both Free Papers & Poster)

Ιntraoperative floppy iris syndrome (IFIS): correlation with the use of antidepressant medications – a case series

Poster Details

First Author: T.Stauropoulou GREECE

Co Author(s):    P. Dimitrakas   D. Pagoulatos   I. Georgalas        

Abstract Details

Purpose:

The aim of this study is the correlation of the appearance of intraoperative floppy-iris syndrome (IFIS) in patients who underwent cataract surgery undergoing treatment with a tricyclic antidepressant (TCA), in specific Clomipramine.

Setting:

A’ Ophthalmology Department, University of Athens

Methods:

The study included 3 eyes of patients who underwent phacoemulsification. All patients had a known history of receiving therapy for depression for an average of 10 years. During the time of surgery none of the patients discontinued the usage of clomipramine

Results:

In a total of 3 eyes, intraoperative floppy-iris syndrome (IFIS) showed 2 patients (67 %). Intracameral adrenaline was injected, however the miosis and floppy iris did not improve appreciably. In one of the patients phacoemulsification continued and the Iol was placed successfully , on the second patient iris hooks were used in order for the phacoemulsification to continue.

Conclusions:

Taking therapy for the treatment of depression , in specific Clomipramide which leads to chronic blockage of α-1 ARs of pupillary dilator muscle, which might result in atrophy of the iris stroma and hence can lead to the occurrence of IFIS. FINANCIAL DISCLOUSRE: NONE

Back to Poster listing